Alert archive / Oklahoma / Tornado Warnings in 1996
Tornado Warning 37, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 6, 1996, 6:42 PM CDT for Garvin County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 1996, 6:42 PM CDT (23:42 UTC)
- Expired
- Jun 6, 1996, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garvin County, OK
The radar
The Norman radar (KTLX), 82 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 2391 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 062341
TOROKC
OKC049-070030-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
642 PM CDT THU JUN 06 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 730 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
EASTERN GARVIN
INCLUDING THE FOLLOWING LOCATIONS
PAULS VALLEY...AND WYNNEWOOD
AT 642 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 3
MILES NORTH OF PAULS VALLEY. TAKE COVER NOW!
THE STORM WAS MOVING SOUTHEAST AT 30 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR OKLAHOMA AND NORTHERN
TEXAS UNTIL 900PM CDT.
DA/BSC
LAT...LON 3466 9691 3452 9720 3460 9733 3479 9725
3485 9710 3484 9695What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:57 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 6, 2:57 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 255 PM CDT THU JUN 6 1996 OUTFLO BNDRY CURRENTLY LOOSING STEAM AS IT MOVS ACRS CNTRL OK. AMS S OF BNDRY IS RECOVERING FM MORNG CNVCTN AND EXPCT THIS BNDRY TO BCM FAIRLY ACTV LTR THIS AFTN. TRW CURRENTLY GOING UP NR OKC. LN OF TSTMS THAT WAS ALG SRN KS BRDR NOW ALSO COMING SWD INTO NRN ZNS. EXPCT ALL OF THIS ACTVTY TO PROPAGATE SWD ACRS FA TNGT. MDLS ALL AGREE ON BRINGING IN DRY AIR SWD LT TNGT AND FRI. TAIL-END VORT MAX FCST TO DIVE INTO AR BY 48HRS...BUT Q-VECTOR FIELDS INDCT THAT MOST LIFT SHUD BE E OF FA. MDLS DO...HWVR...WRAP A FAIR AMT OF LO LVL MSTR BACK INTO THE ERN HALF OF OK ON SAT AND THIS LUKS RSNBL. WL GO WITH MOSUNNY ON FRI AND PTCLDY ON SAT. WL KEEP POPS (AFT 1ST PD) BLO 20 FOR NOW...BUT SERN ZNS WL HV TO BE WATCHED IF CDFNT DOES NOT PUSH FAR ENUF SE TO WIPE THE DEEP MSTR AWAY. ..04.. GAG 55/81/52/84 3100 PNC 59/78/54/80 4111 HBR 60/84/59/86. 6100 SPS 62/80/59/82 6111 OKC 62/80/59/82 +111 DUA 65/81/64/84 8111 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 6, 5:50 PM CDT, 52 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1738 PM CDT THU JUN 06 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1510 PM 2 S OKARCHE OK 1.00 INCH DIAMETER HAIL 06/06/96 CANADIAN 1516 PM 2 S OKARCHE OK 1.00 INCH DIAMETER HAIL 06/06/96 CANADIAN 1722 PM VERDEN OK 1.00 I|NCH DIAMETER HAIL 06/06/96 GRADY 1735 PM BLANCHARD OK 1.25 INCH DIAMETER HAIL 06/06/96 MCCLAIN 1737 PM W NORMAN OK 1.00 INCH DIAMETER HAIL 06/06/96 CLEVELAND
Local storm report, Jun 6, 6:31 PM CDT, 11 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1830 PM CDT THU JUN 06 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1753 PM 6 S CHICKASHA OK 1.00 INCH DIAMETER HAIL 06/06/96 GRADY 1816 PM 1 E LEXINGTON OK 60-70 MPH WINDS 06/06/96 S. CLEVELAND 1818 PM HWY 39 PURCELL TO DIBBLE OK DOZENS OF TREES DOWN TWO 18" 06/06/96 C. MCCLAIN POWER POLES DOWN.
Special weather statement, Jun 6, 6:40 PM CDT, 2 minutes before
OKZ014>026-033>035-070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 643 PM CDT THU JUN 06 1996 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN CENTRAL OKLAHOMA... CANADIAN... KINGFISHER... LINCOLN... LOGAN... OKLAHOMA... PAYNE. IN NORTHWEST OKLAHOMA... BLAINE... CUSTER... DEWEY... ROGER MILLS. IN SOUTHWEST OKLAHOMA... BECKHAM... CADDO... GREER... HARMON... KIOWA... WASHITA. THE DANGER OF SEVERE WEATHER HAS DIMINISHED IN THESE AREAS. THE TORNADO WATCH CONTINUES UNTIL 9 PM FOR MOST OF THE REST OF SOUTHERN AND EASTERN OKLAHOMA.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 27 min |
| Jun 5, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 47 min |
| Jun 5, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 45 min |
| Jun 5, 8:57 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 63 min |
| Jun 5, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 44 min |
| Jun 5, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 49 min |
| Jun 5, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Roger Mills | 37 min |
| Jun 5, 9:48 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 57 min |
| Jun 5, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 52 min |
| Jun 5, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay | 51 min |
| Jun 5, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 51 min |
| Jun 5, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 31 min |
| Jun 5, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble | 30 min |
| Jun 5, 11:19 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 41 min |
| Jun 5, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 47 min |
| Jun 5, 11:41 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 34 min |
| Jun 5, 11:41 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 34 min |
| Jun 5, 11:46 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 44 min |
| Jun 6, 12:04 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 41 min |
| Jun 6, 12:04 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 41 min |
| Jun 6, 12:39 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 51 min |
| Jun 6, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 48 min |
| Jun 6, 1:34 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 26 min |
| Jun 6, 2:29 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 46 min |
| Jun 6, 2:29 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 46 min |
| Jun 6, 5:41 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 49 min |
| Jun 6, 6:16 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 44 min |
| Jun 6, 2:29 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 46 min |
| Jun 6, 3:10 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 50 min |
| Jun 6, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| Jun 6, 4:50 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 40 min |
| Jun 6, 4:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 40 min |
| Jun 6, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| Jun 6, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 55 min |
| Jun 6, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma, Pottawatomie | 55 min |
| Jun 6, 5:55 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 35 min |
| Jun 6, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 46 min |
| Jun 6, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain | 46 min |
| Jun 6, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 67 min |
| Jun 6, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Murray, Pontotoc, Seminole | 67 min |
Nearby
Tornado Warnings in Oklahoma, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.